Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this freeze warning at Oct 6, 2012, 3:56 AM CDT for 6 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 3:56 AM CDT (08:56 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS73 KGID 060856 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 356 AM CDT SAT OCT 6 2012 ...SUB-FREEZING TEMPERATURES FOR SOME LOCATIONS THIS MORNING ...SUB-FREEZING TEMPERATURES FOR THE ENTIRE AREA TONIGHT... COLD AIR CONTINUES FILTERING INTO THE AREA...WITH LOCATIONS ALONG AND NORTH OF HIGHWAY-6 MOST LIKELY TO OBSERVE SUB-FREEZING TEMPERATURES THIS MORNING. ALTHOUGH CLOUD COVER WILL KEEP TEMPERATURE AT ABOVE-FREEZING LEVELS THIS MORNING FOR MOST LOCATIONS SOUTH HIGHWAY-6...ALL LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS WILL OBSERVE A HARD FREEZE TONIGHT INTO SUNDAY MORNING. AS A RESULT OF ALL THIS...A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 6. A FREEZE WARNING IS IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING FOR LOCATIONS ACROSS NORTH CENTRAL KANSAS...AS WELL AS LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF HIGHWAY-6. KSZ006-007-018-019-061700- /O.CAN.KGID.FZ.W.0006.000000T0000Z-121006T1500Z/ /O.UPG.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ /O.NEW.KGID.FZ.W.0007.121007T0600Z-121007T1500Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 356 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... ...FREEZE WARNING IS CANCELLED... CLOUD COVER IS HELPING KEEP TEMPERATURES EARLY THIS MORNING WARMER THAN PREVIOUSLY FORECAST. AS A RESULT...THE FREEZE WARNING WHICH WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. A HARD FREEZE IS EXPECTED ACROSS THE AREA TONIGHT AND AS A RESULT OF THIS...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY. * TEMPERATURES...FALLING INTO THE UPPER 20S BY EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ082>087-061700- /O.CAN.KGID.FZ.W.0006.000000T0000Z-121006T1500Z/ /O.NEW.KGID.FZ.W.0007.121007T0600Z-121007T1500Z/ FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 356 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... ...FREEZE WARNING IS CANCELLED... CLOUD COVER IS HELPING KEEP TEMPERATURES EARLY THIS MORNING WARMER THAN PREVIOUSLY FORECAST. AS A RESULT...THE FREEZE WARNING WHICH WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. A HARD FREEZE IS EXPECTED ACROSS THE AREA TONIGHT AND AS A RESULT OF THIS...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY. * TEMPERATURES...FALLING INTO THE MID TO UPPER 20S BY EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ005-017-061700- /O.CAN.KGID.FR.Y.0003.000000T0000Z-121006T1500Z/ /O.UPG.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ /O.NEW.KGID.FZ.W.0007.121007T0600Z-121007T1500Z/ PHILLIPS-ROOKS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON 356 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... ...FROST ADVISORY IS CANCELLED... CLOUD COVER IS HELPING KEEP TEMPERATURES EARLY THIS MORNING WARMER THAN PREVIOUSLY FORECAST. AS A RESULT...THE FROST ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. A HARD FREEZE IS EXPECTED ACROSS THE AREA TONIGHT AND AS A RESULT OF THIS...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY. * TEMPERATURES...FALLING INTO THE UPPER 20S BY EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ041-046>049-060>064-072>077-061500- /O.CON.KGID.FZ.W.0006.000000T0000Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 356 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES...FALLING INTO THE UPPER 20S. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST THIS MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BRYANT
4 follow-up statements
597 WWUS73 KGID 061456 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 956 AM CDT SAT OCT 6 2012 ...SUB-FREEZING TEMPERATURES FOR THE ENTIRE AREA TONIGHT... A COLD AIRMASS WILL CONTINUE RESIDING OVER THE AREA...WITH LOCATIONS ALONG AND SOUTH OF HIGHWAY-6 MOST LIKELY TO OBSERVE THEIR FIRST HARD FREEZE TONIGHT AND INTO SUNDAY MORNING...MEANING TEMPERATURES WILL RANGE BETWEEN 25 AND 28 DEGREES. AS A RESULT OF ALL THIS...A FREEZE WARNING IS IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING FOR LOCATIONS ACROSS NORTH CENTRAL KANSAS...AS WELL AS LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF HIGHWAY-6. NEZ041-046>049-060>064-072>077-061600- /O.EXP.KGID.FZ.W.0006.000000T0000Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 956 AM CDT SAT OCT 6 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. * TEMPERATURES HAVE WARMED ABOVE FREEZING...AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE FOR THIS MORNING. ANOTHER HARD FREEZE IS EXPECTED TONIGHT INTO SUNDAY MORNING. HOWEVER...HAVING NOW EXPERIENCED A HARD FREEZE...NO ADDITIONAL FREEZE WARNINGS WILL BE ISSUED FOR THE REMAINDER OF THE SEASON FOR COUNTIES ALONG AND NORTH OF HIGHWAY-6. $$ KSZ005>007-017>019-NEZ082>087-062300- /O.CON.KGID.FZ.W.0007.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 956 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... MOST OF THE AREAS ALONG AND SOUTH OF HIGHWAY-6 HAVE NOT EXPERIENCED A HARD FREEZE...HOWEVER...WE WILL LIKELY EXPERIENCE A HARD FREEZE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. * TEMPERATURES...FALLING INTO THE MID AND UPPER 20S BY LATE TONIGHT AND INTO EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST LATE TONIGHT AND INTO EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GUERRERO
003 WWUS73 KGID 070003 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 703 PM CDT SAT OCT 6 2012 ...SUB-FREEZING TEMPERATURES FOR THE ENTIRE AREA TONIGHT... A COLD AIRMASS WILL CONTINUE RESIDING OVER THE AREA...WITH LOCATIONS ALONG AND SOUTH OF HIGHWAY 6 MOST LIKELY TO RECEIVE THEIR FIRST HARD FREEZE TONIGHT AND INTO SUNDAY MORNING...MEANING TEMPERATURES WILL RANGE BETWEEN 25 AND 28 DEGREES. AS A RESULT..A FREEZE WARNING IS IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING FOR LOCATIONS ACROSS NORTH CENTRAL KANSAS...AS WELL AS LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF HIGHWAY 6. KSZ005>007-017>019-NEZ082>087-070900- /O.CON.KGID.FZ.W.0007.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 703 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY. MOST OF THE AREAS ALONG AND SOUTH OF HIGHWAY 6 HAVE NOT RECEIVED A HARD FREEZE...HOWEVER...WE WILL LIKELY EXPERIENCE A HARD FREEZE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. * TEMPERATURES...FALLING INTO THE MID AND UPPER 20S BY LATE TONIGHT AND INTO EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST LATE TONIGHT AND INTO EARLY SUNDAY MORNING... THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINLEIN
043 WWUS73 KGID 070829 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 329 AM CDT SUN OCT 7 2012 KSZ005>007-017>019-NEZ082>087-071500- /O.CON.KGID.FZ.W.0007.000000T0000Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 329 AM CDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES...CONTINUING IN THE 20S OR LOW 30S THROUGH 10 AM. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE RESULTED IN A KILLING FROST THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BRYANT
312 WWUS73 KGID 071458 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 958 AM CDT SUN OCT 7 2012 KSZ005>007-017>019-NEZ082>087-071600- /O.EXP.KGID.FZ.W.0007.000000T0000Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 958 AM CDT SUN OCT 7 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * TEMPERATURES WILL CONTINUE TO RISE THIS MORNING ACROSS THE OUTLOOK AREA AND THIS WILL ALLOW FOR THE FREEZE WARNING TO EXPIRE. SINCE ALL THE COUNTIES IN THE COVERAGE AREA HAVE REACHED FREEZING TEMPERATURES AS OF TODAY...WE WILL NO LONGER ISSUE FREEZE WARNINGS FOR THE OUTLOOK AREA THROUGH THE REST OF THIS SEASON. $$ GUERRERO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Oct 5, 11:19 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Oct 5, 11:19 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1119 PM CDT FRI OCT 5 2012
.AVIATION...06Z KGRI TAF. CONFIDENCE IS HIGH THAT VFR
CEILING/VISIBILITY WILL PREVAIL THROUGH THE PERIOD. THAT BEING
SAID...A FAIRLY SOLID MID LEVEL CLOUD DECK HAS ALREADY MOVED
OVERHEAD AROUND 9000 FT...AND THIS BKN/OVC CLOUD LAYER IS LIKELY
TO PERSIST THROUGH MOST IF NOT ALL OF THE FIRST 17 HOURS OR SO OF
THE PERIOD. ALTHOUGH A STRAY SPRINKLE/A FEW SNOW FLURRIES ARE NOT
OUT OF THE QUESTION ESPECIALLY DURING THE DAYLIGHT HOURS BETWEEN
15Z-21Z...ANY RISK FOR LIGHT MEASURABLE RAIN/SNOW SHOULD HOLD AT
LEAST 50-70 MILES WEST-SOUTHWEST OF KGRI AND WILL NOT INTRODUCE
ANY MENTION OF PRECIP. BY EARLY SATURDAY EVENING...A RETURN TO
CLEAR/MOSTLY CLEAR SKIES IS ANTICIPATED. SURFACE WINDS WILL
CONTINUE TO PREVAIL FROM THE NORTHWEST THROUGH THE PERIOD...WITH
SPEEDS LARGELY NOT EXPECTED TO EXCEED 11KT DURING THE DAY...AND
EVEN LIGHTER DURING THE NIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 1053 PM CDT FRI OCT 5 2012/
..EXPECTATION OF A DAMAGING FREEZE CONTINUES AND IS NOW EXPANDED
TO INCLUDE KS COUNTIES OF SMITH/JEWELL/MITCHELL/OSBORNE...
1051 PM: SENT A QUICK UPDATE TO INCREASE CLOUDS AS LATEST SATELLITE
TREND SHOWS CLEARING FROM THE E HAS ABATED AND MID-LEVEL OVC IS
HEADING E. TEMPS/DWPTS ARE ALSO ADJUSTED. ORD JUMPED 7F BETWEEN 9-10
PM. THE RECENT TREND IN CLOUD COVER MAY PUT OUR FCST LOW TEMPS IN
JEOPARDY. UPDATED ZFP/AFM/PFM AND FCST TO THE WEB HAVE BEEN UPDATED.
JH
THE FROST ADVISORY FOR HAS BEEN UPGRADED TO A FRZ WARNING FOR THE
COUNTIES LISTED ABOVE WITH AVG CONFIDENCE. PLEASE SEE UPDATED NPW
FOR THE DETAILS.
GRI TEMP WILL BE NEAR RECORD LOWS TONIGHT. THE RECORD IS 20 IN
1952. OUR FCST: 25F.
A BROAD UPPER-LEVEL TROF ENCOMPASSES MOST OF THE CONUS. THE
SHORTWAVE TROF THAT BROUGHT SPRINKLES /AND THE FIRST SNOWFLAKES OF
THE SEASON/ TO SOME AREAS SW OF GRI HAS EXITED TO THE E. SUBSIDENCE
IN ITS WAKE HAD BEEN ERODING THE CLOUDS OVER ERN NEB/KS. THE MAIN
CORE OF THE COLD AIR IS OVER MT /00Z GGW SOUNDING HAD -33C AT H5/.
THIS TROF WILL CONTINUE DROPPING SEWD. ANOTHER SURGE OF MID-LEVEL
MSTR WILL DROP DOWN THE FRONT RANGE OVERNIGHT INTO SAT.
AS OF 03Z...THE FCST AREA IS DIVIDED BETWEEN CLR AND OVC SKIES.
HIGH CONFIDENCE IN SUB-FRZG TEMPS IS E OF A LINE FROM ORD-KEARNEY-
FRANKLIN. GIVEN TEMP TRENDS AND P/CLEAR SKIES...UPGRADED ALL KS
COUNTIES EXCEPT ROOKS/PHILLIPS.
RAISED TEMPS/DWPTS 1-4F IN THE OVC AREAS...AND LOWERED THE CLEAR
AREAS 1-4F.
WE'RE NOTING A SIGNIFICANT GRADIENT IN DWPTS BETWEEN LXN/EAR AND
ODX/BBW/TIF. IT'S POSSIBLE THE DWPTS IN THE UPPER TEENS ADVECT
INTO OUR WRN COUNTIES. IF THIS HAPPENS...IT WILL RAISE THE
PROBABILITY OF SOMEWHAT COLDER TEMPS FROM EAR WESTWARD...DESPITE
FRINGE OF THICKER CLOUD COVER.
WE DID RECEIVE A REPORT OF A 1/2" OF SNOW FROM OUR COOP OBSERVER IN
PLAINVILLE KS.
PREV DISCUSSION... /ISSUED 622 PM CDT FRI OCT 5 2012/
AVIATION...(FOR THE 00Z GRI TAF THROUGH 00Z SATURDAY EVENING)
TONIGHT: VFR WITH SOME OCCASIONAL PATCHES OF SCT-BKN 10-12K FT
CLOUDS THRU 06Z. THERE WILL PROBABLY BE A PERIOD OF SKC...BEFORE
15-20K FT CIGS INVADE IN THE PREDAWN HOURS. WINDS WILL REMAIN NW
AND DIMINISH TO AOB 10 KTS.
SAT: VFR 15K FT OVC AT DAWN WILL GRADUALLY CASCADE DOWN TO 8-10K
FT FOR MOST OF THE DAY. AFTER 21Z...CIGS WILL INCREASE. NWW WINDS
WILL AVERAGE 10-14 KTS.
PREV DISCUSSION... /ISSUED 349 PM CDT FRI OCT 5 2012/
SHORT TERM...TONIGHT AND SATURDAY. MAIN FORECAST CONCERNS WILL BE
TEMPERATURES AND FREEZE/FROST HEADLINES TONIGHT.
RADAR RETURNS FOR SOME LIGHT RAIN OR SPRINKLES HAVE DIMINISHED AND
MOST LOCATIONS HAVE QUIT REPORTING RAIN. SATELLITE SHOWS SOME
CLEARING THIS AFTERNOON FOR PARTS OF THE NORTH AND NORTHEAST. THE
REST OF THE FORECAST AREA REMAINS MOSTLY CLOUDY.
A COLD HIGH PRESSURE SYSTEM WILL START TO NOSE INTO THE FORECAST
AREA TONIGHT. TEMPERATURES ARE EXPECTED TO DROP OFF BELOW FREEZING
FOR THE NEBRASKA PORTION OF THE FORECAST AREA TONIGHT. TEMPERATURES
AT 850MB ARE EXPECTED TO BE LESS THAN 0 DEG C ACROSS NEBRASKA. WITH
THIS IN MIND WILL ISSUE A FREEZE WARNING FOR THE NEBRASKA COUNTIES
THAT HAVE NOT YET REACHED FREEZING. THE MAIN QUESTION WILL BE
REGARDING THE KANSAS PORTION OF THE FORECAST AREA. THERE SHOULD BE
MORE CLOUDS ACROSS THIS AREA AND TEMPERATURES SHOULD NOT FALL AS FAR
AS THEY WILL IN NEBRASKA. WILL JUST HAVE TO WATCH THE CLOUD COVER
AND TEMPERATURES FOR TONIGHT.
AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SATURDAY. MOST OF
THE PRECIPITATION SHOULD BE FURTHER TO THE SOUTHWEST BUT COULD CLIP
THE FAR SOUTHWEST MAINLY DURING MID DAY. TEMPERATURES WILL REMAIN ON
THE COOL SIDE.
LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THIS WILL GENERALLY BE A
COOL PERIOD WITH BELOW NORMAL TEMPERATURES ON MOST DAYS. WE WILL
ALSO START OFF WITH A WIDESPREAD HARD FREEZE SATURDAY NIGHT AS LOW
TEMPERATURES FALL INTO THE LOWER TO MIDDLE 20S ACROSS THE FORECAST
AREA. THE DRY WEATHER PATTERN WILL PERSIST THROUGH THE LONG TERM
FORECAST PERIOD.
SATURDAY NIGHT...A COLD AREA OF SURFACE HIGH PRESSURE WILL SLIDE
SOUTHEAST ACROSS THE HIGH PLAINS RESULTING IN LIGHT WINDS. CLOUD
COVER IS EXPECTED TO BREAK UP WITH CLEAR TO MOSTLY CLEAR SKIES
THROUGH THE NIGHT. THE COMBINATION OF CLEAR SKIES...LIGHT
WINDS...UNDER A DRY CONTINENTAL AIRMASS THIS TIME OF YEAR WILL
RESULT IN SIGNIFICANT RADIATIONAL COOLING. ANY AREAS THAT FAIL TO
SEE A FREEZE TONIGHT SHOULD STILL SEE A FREEZE SATURDAY NIGHT AS
SATURDAY NIGHT WILL BE EVEN COLDER THAN TONIGHT. A FREEZE WATCH
REMAINS IN EFFECT FOR SATURDAY NIGHT ACROSS KANSAS ZONES. IT IS
CURRENTLY ASSUMED THAT NEBRASKA ZONES WILL SEE THEIR KILLING
FREEZING TONIGHT AND THUS WILL NO LONGER NEED FROST/FREEZE HEADLINES
AFTER TONIGHT. WILL MODIFY THE SATURDAY NIGHT HEADLINES AS NEEDED
TOMORROW DEPENDING ON WHAT HAPPENS TONIGHT.
SUNDAY...EXPECT MOSTLY CLEAR SKIES WITH A NICE RECOVERY INTO THE 50S
AFTER MORNING LOWS ONLY IN THE 20S. A SOUTHWEST WIND COMPONENT WILL
HELP TO WARM THINGS UP.
MONDAY...THIS IS CURRENTLY FORECAST TO BE THE WARMEST DAY OF THE
WEEK WITH HIGHS RIGHT AROUND NORMAL...WHICH IS AROUND 70F. 850MB
TEMPERATURES ARE AROUND 12 TO 14C...WHICH IS ABOUT AS WARM AS WE
WILL SEE AT 850MB THROUGH THE PERIOD.
TUESDAY AND WEDNESDAY...DRY WEATHER WILL CONTINUE WITH OUR AREA
UNDER A WEAK FLOW PATTERN. THERE WILL BE A CUT OFF LOW OVER
CALIFORNIA WHILE THE MAIN JET LEVEL FLOW WILL BE WELL TO OUR
NORTHEAST NEAR THE GREAT LAKES. WINDS WILL BE FAIRLY LIGHT AND WITH
PLENTY OF SUNSHINE AND DRY AIR WE SHOULD WARM UP INTO THE 60S.
THURSDAY AND FRIDAY...A DECENT COLD FRONT WILL TRACK THROUGH EITHER
THURSDAY OR THURSDAY NIGHT...WHICH WILL MAKE FOR A COOLER FRIDAY
WITH HIGHS BACK IN THE 50S. HIGH TEMPERATURES ON THURSDAY WILL
DEPEND ON THE TIME OF FRONTAL PASSAGE AND CONFIDENCE IN TIMING A DAY
6 FRONTAL PASSAGE IS LOW. CURRENT MODEL GUIDANCE INDICATES THAT THIS
WILL BE YET ANOTHER DRY FRONTAL PASSAGE AND THUS WILL CONTINUE TO
RUN WITH A DRY FORECAST.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WARNING UNTIL 10 AM CDT SATURDAY FOR NEZ041-046>049-
060>064-072>077-082>087.
KS...FREEZE WARNING UNTIL 10 AM CDT SATURDAY FOR KSZ006-007-018-019.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
KSZ005>007-017>019.
FROST ADVISORY UNTIL 10 AM CDT SATURDAY FOR KSZ005-017.
&&
AVIATION...PFANNKUCH
UPDATES...HALBLAUB
SHORT TERM...JCB
LONG TERM...WESELYHazardous weather outlook, Oct 5, 9:39 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 939 PM CDT FRI OCT 5 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 939 PM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A FREEZE WARNING IS IN EFFECT TONIGHT FOR MUCH OF SOUTH CENTRAL NEBRASKA AND THE KANSAS COUNTIES OF SMITH...OSBORNE...JEWELL...AND MITCHELL. PLEASE REFER TO THE LATEST FREEZE WARNING PRODUCT FOR ADDITIONAL INFORMATION. A FROST ADVISORY IS IN EFFECT TONIGHT FOR ROOKS AND PHILLIPS COUNTIES IN NORTH CENTRAL KANSAS. PLEASE REFER TO THE LATEST FROST ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FREEZE WARNING REMAINS IN EFFECT THROUGH SATURDAY MORNING...FOR MUCH OF SOUTH CENTRAL NEBRASKA AND THE KANSAS COUNTIES OF SMITH...OSBORNE...JEWELL...AND MITCHELL. A FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR NORTH CENTRAL KANSAS. PLEASE REFER TO THE LATEST FREEZE WATCH PRODUCTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Freeze Warnings in Nebraska, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.